MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDC0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, the trudi curette (tdc0005 / lot# unknown) was displayed on the trudi system inaccurately ¿and in the brain.¿ it was reported that the trudi curette was displaying on the trudi system about 4mm off in comparison to the suction device that was placed in the same location.The procedure was continued without resolution.Field service engineer (fse) follow-up was requested.On (b)(6) 2023, additional information was received.The information indicated that the lot number of the trudi curette is not available.The reported issue occurred during the treatment of the frontal and ethmoid sinuses.When the accuracy issue was observed, the color of the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for the device.The device was plugged in after registration.The patient tracker did not move and the tracker cable was not under tension in relation to this event.The information indicated that it was one ct (computed tomography) scan used with one device.Ct image was the primary image used; the ct scan contains ¿lots¿ of images ¿ 0.75mm slices and nearly [the] whole head.The inaccuracy was determined with four (4) bony areas of the face during registration and again, intracorporeally on known, fixed landmarks.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The information indicated that ¿the patient¿s head is tilted according to surgeon ergonomics and instrument access through this type of case and every case of its kind (fess).¿ no other device shaft was in the proximity of an emitter pad¿s transmitter.The serial number of the trudi system is (b)(6).Based on the additional information received on (b)(6) 2023, the reported issue related to the trudi curette being inaccurately displayed while the device icon showed green on the trudi system monitor has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the initial reporter phone and email are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI CURETTE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
building d3; p.o. box 74-4002
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17453583
Report Number3005172759-2023-00041
Device Sequence Number12616386
Product Code PGW
UDI-Device Identifier10705031465428
UDI-Public10705031465428
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDC0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown